Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla and alcoholism medications
Oct 14, 2012

I have relapsed after alcoholism treatment and drink heavily (more than 5 beers or 1 pitcher) frequently. I have tried various alcoholism cessation medications. (Campral and Antabuse.) I am considering asking my doctor for a prescription to Vivitrol injections. Within the next few weeks, I may be randomized to begin taking Atripla in a clinical trial I am involved in?. If I do begin taking both Atripla and Vivitrol (or other alcoholism meds). Are there any drug interactions known between both sets of drugs? What are the most common ones? I also take Crestor for cholesterol management. Your assitance with my question is appreciated.

Response from Dr. Young

Hi and thanks for posting.

According to Epocrates.com, there are no significant interactions between the medications in Atripla and naltrexone or Crestor.

Be sure to communicate your alcohol use and all medications to your study team- it's important that they are fully aware of your ability to adhere to medications and any potential drug-drug interactions.

Be well, BY



Previous
Taking Meds
Next
CD4 concern despite other indicators

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement